Skip to Main content Skip to Navigation
Journal articles

Derivation of a Hele-Shaw type system from a cell model with active motion

Abstract : We formulate a Hele-Shaw type free boundary problem for a tumor growing under the combined effects of pressure forces, cell multiplication and active motion, the latter being the novelty of the present paper. This new ingredient is considered here as a standard diffusion process. The free boundary model is derived from a description at the cell level using the asymptotic of a stiff pressure limit. Compared to the case when active motion is neglected, the pressure satisfies the same complementarity Hele-Shaw type formula. However, the cell density is smoother (Lipschitz continuous), while there is a deep change in the free boundary velocity, which is no longer given by the gradient of the pressure, because some kind of \lq mushy region' prepares the tumor invasion.
Document type :
Journal articles
Complete list of metadatas

Cited literature [23 references]  Display  Hide  Download
Contributor : Benoît Perthame <>
Submitted on : Tuesday, November 19, 2013 - 12:49:57 PM
Last modification on : Friday, March 27, 2020 - 3:53:40 AM
Document(s) archivé(s) le : Monday, March 3, 2014 - 2:26:00 PM


Files produced by the author(s)



Benoît Perthame, Fernando Quirós, Min Tang, Nicolas Vauchelet. Derivation of a Hele-Shaw type system from a cell model with active motion. Interfaces and Free Boundaries, European Mathematical Society, 2014, 14 (4), pp.489-508. ⟨10.4171/IFB/327⟩. ⟨hal-00906168⟩



Record views


Files downloads